Top
10
Doctor insights on: Hives Progressively Worse

Share
1

1
Do hives get progressively worse?

Do hives get progressively worse?

No: For people that have had hives for a long period of time (more than a couple months) they may get better and worse in intensity off and on, but don't usually worsen steadily or progressively. However, they may continue for a long time, which can be frustrating. Usually, we can find a combination of medicines that controls most hives, but it can take some trial and error to find what works. ...Read more

See 1 more doctor answer
Dr. Jeffrey Wint
3 doctors shared insights

Hives (Definition)

Also known as urticaria, hives are an outbreak of red bumps or wheals that appear quickly after exposure to certain allergens (foods, medications, other substances). Hives vary in size, are itchy, can burn, and can last for up to ...Read more


2

2
Will cortisone make my hives worse?

Will cortisone make my hives worse?

Unlikely: There are individuals who are allergic to steroid creams or ointments. In these cases, the rash being treated doesn't get better or it worsens. Topical steroids are usually ineffective in the treatment of hives. Oral steroids will work, but there are more risks and side effects. Antihistamines are the usual treatment for hives. ...Read more

3

3
Can your hives get worse if you are pregnant?

Yes: Hives are due to dilated blood vessels in the outer layers of the skin. In pregnancy, blood volume increases, as does the flow of blood to the skin (hence the "pregnancy glow"). Therefore, hives can worsen.... ...Read more

See 1 more doctor answer
5

5
Mild chronic hives for 4 years. With nsaids, hives come out and are worse. Am i reacting to the nsaids, or do they jus bring out a prob already there?

Mild chronic hives for 4 years. With nsaids, hives come out and are worse. Am i reacting to the nsaids, or do they jus bring out a prob already there?

NSAID allergy: I would avoid all nsaids, they can cause urticaria and it may worsen with time. Commonly, people with chronic urticaria also can experience worsening of their symptoms with nsaids. So no matter what you should not take them, whether they are the cause or aggravating the cause. ...Read more

6

6
When I have an allergic reaction why does alcohol make it worse and make me get hives everywhere?

When I have an allergic reaction why does alcohol make it worse and make me get hives everywhere?

Vasodilation : Alcohol has drug effect making more blood to be pumped to the skin by dilating blood vessels in the skin ( vasodilation). With hives you have leaky blood vessels in the skin and the more fluid you pump into a leaky pipe the more it leaks. Over heating, exercise, taking a hot shower and eating spicey food will do the same thing. ...Read more

9

9
Is having nsaid induced hives the same thing as being allergic to them? What if u have mild hives even when not taking nsaids, just worse w/them?

No: . Nsaid hypersensitivity is not an immune type of allergy. It seems based on blocking of the cycloxygenase -1 enzyme pathway, which increases active products of lipoxygenase pathway.The reponse varies from worsening other causes of hives to being the cause of hives. People with skin reactions often tolerate different nsaids.In NSAID respiratory disease all nsaids cause problems. ...Read more

See 1 more doctor answer
10

10
Do non-ige pseudoallergies get worse over time? I've had hives for 4 years; now know it is nsaid-related, but it hasn't worsened. Always mild hives.

Do non-ige pseudoallergies get worse over time? I've had hives for 4 years; now know it is nsaid-related, but it hasn't worsened. Always mild hives.

Chronic urticaria: Chronic urticaria is not always allergy related and can worsen with nsaids. In some cases it can be autoimmune. It is good that it has remained stable over the years and mild. A daily antihistamine should control the symptoms. It can go through flares from time to time and can remit on its own also. ...Read more